Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

More on Rao's Phenomenon

Jerome P. Keating
Sankhyā: The Indian Journal of Statistics, Series B (1960-2002)
Vol. 47, No. 1 (Apr., 1985), pp. 18-21
Published by: Springer on behalf of the Indian Statistical Institute
Stable URL: http://www.jstor.org/stable/25052370
Page Count: 4
  • Download ($43.95)
  • Cite this Item
More on Rao's Phenomenon
Preview not available

Abstract

C. R. Rao (1981) has noted that shrinking the mean squared error of an unbiased estimator to a minimum mean squared error estimator does not necessarily yield an estimator which is better in the sense of Pitman Nearness. For an absolute error loss function, Rao's observations are shown to be uniformly true for certain estimation problems.

Page Thumbnails

  • Thumbnail: Page 
[18]
    [18]
  • Thumbnail: Page 
19
    19
  • Thumbnail: Page 
20
    20
  • Thumbnail: Page 
21
    21